Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 151, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 11:54 AM CDT for 5 counties in Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 66 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 11:54 AM CDT (16:54 UTC)
- Expired
- Jun 21, 2019, 1:00 PM CDT
- In force
- 66 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bond County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 11:57 AM CDT | TSTM WND GST 47 | 4 S Weldon Spring, MO | |
| Jun 21, 12:08 PM CDT | TSTM WND GST 46 | 1 Nnw Woodson Terrace, MO | FROM LAMBERT AIRPORT KSTL. |
| Jun 21, 12:11 PM CDT | TSTM WND GST 46 | 1 Nnw Woodson Terrace, MO | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 NNW WOODSON TERRACE. FROM LAMBERT AIRPORT KSTL. |
| Jun 21, 12:15 PM CDT | HAIL 0.25 | Godfrey, IL | PEA SIZED HAIL REPORTED VIA RADIO. |
| Jun 21, 12:29 PM CDT | TSTM WND DMG | 1 N Granite City, IL | TRASH CANS BLOWN OVER, NO LIMBS DOWN. |
| Jun 21, 12:29 PM CDT | HAIL 0.25 | Bethalto, IL | REPORTED FROM HAM OPERATOR. |
| Jun 21, 12:35 PM CDT | HAIL 0.25 | 1 Nnw Dellwood, MO | REPORTED AT 3400 PERSHALL RD, ST. LOUIS, MO 63135. |
| Jun 21, 12:37 PM CDT | TSTM WND GST 49 | 1 Sse Sauget, IL | FROM ST. LOUIS DOWNTOWN AIRPORT KCPS. |
| Jun 21, 12:45 PM CDT | TSTM WND GST 60 | Caseyville, IL | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM CASEYVILLE. |
| Jun 21, 12:45 PM CDT | NON-TSTM WND GST 60 | Caseyville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609
WUUS53 KLSX 211654
SVRLSX
ILC005-083-119-133-163-MOC183-189-510-211800-
/O.NEW.KLSX.SV.W.0151.190621T1654Z-190621T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1154 AM CDT Fri Jun 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
West central Bond County in south central Illinois...
North central Monroe County in southwestern Illinois...
Madison County in southwestern Illinois...
Southeastern Jersey County in southwestern Illinois...
St. Clair County in southwestern Illinois...
St. Louis City in east central Missouri...
Northeastern St. Charles County in east central Missouri...
St. Louis County in east central Missouri...
* Until 100 PM CDT.
* At 1154 AM CDT, severe thunderstorms were located along a line
extending from near Elsah to near Defiance, moving southeast at 45
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, St. Charles, Florissant, Chesterfield, Belleville,
Wildwood, University City, Ballwin, Granite City, O'Fallon, Alton,
Kirkwood, Maryland Heights, East St. Louis, Hazelwood,
Collinsville, Edwardsville, Webster Groves, Ferguson and
Manchester.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois between exits 23 and 37.
Interstate 64 in Illinois between exits 9 and 23.
Interstate 44 in Missouri between exits 274 and 277.
Interstate 70 in Missouri between exits 229 and 231.
This also includes Babler Memorial State Park, Scott Joplin Historic
Site, Confluence State Park, First Missouri State Capitol Historic
Site, and Horseshoe Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 8992 3865 9077 3869 9066 3870 9056
3900 9033 3900 8959
TIME...MOT...LOC 1654Z 294DEG 39KT 3893 9038 3866 9073
HAIL...0.75IN
WIND...60MPH
$$
CVKING2 follow-up statements
681
WWUS53 KLSX 211752
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1252 PM CDT Fri Jun 21 2019
ILC083-MOC183-211801-
/O.CAN.KLSX.SV.W.0151.000000T0000Z-190621T1800Z/
Jersey IL-St. Charles MO-
1252 PM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JERSEY AND
NORTHEASTERN ST. CHARLES COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
south central and southwestern Illinois...and east central Missouri.
LAT...LON 3831 8992 3851 9041 3874 9006 3900 8983
3900 8959
TIME...MOT...LOC 1751Z 294DEG 39KT 3868 8967 3841 9003
$$
ILC005-119-133-163-MOC189-510-211800-
/O.CON.KLSX.SV.W.0151.000000T0000Z-190621T1800Z/
Bond IL-Monroe IL-Madison IL-St. Clair IL-St. Louis City MO-
St. Louis MO-
1252 PM CDT Fri Jun 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR WEST CENTRAL BOND COUNTY IN SOUTH CENTRAL ILLINOIS...NORTH
CENTRAL MONROE...CENTRAL MADISON...ST. CLAIR COUNTIES IN SOUTHWESTERN
ILLINOIS AND SOUTH CENTRAL ST. LOUIS COUNTIES IN EAST CENTRAL
MISSOURI AND SOUTHERN ST. LOUIS CITY...
At 1251 PM CDT, severe thunderstorms were located along a line
extending from near Highland to Smithton, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Belleville, Granite City, O'Fallon, East St. Louis,
Collinsville, Edwardsville, Fairview Heights, Cahokia, Swansea, Glen
Carbon, Shiloh, Highland, Troy, Columbia, Sunset Hills, Maryville,
Mascoutah, Pontoon Beach and Centreville.
This also includes Scott Joplin Historic Site and Horseshoe Lake
State Park.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois between exits 23 and 37.
Interstate 64 in Illinois between exits 9 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 8992 3851 9041 3874 9006 3900 8983
3900 8959
TIME...MOT...LOC 1751Z 294DEG 39KT 3868 8967 3841 9003
HAIL...0.75IN
WIND...60MPH
$$
CVKING376
WWUS53 KLSX 211758
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1258 PM CDT Fri Jun 21 2019
ILC005-119-133-163-MOC189-510-211807-
/O.EXP.KLSX.SV.W.0151.000000T0000Z-190621T1800Z/
Bond IL-Monroe IL-Madison IL-St. Clair IL-St. Louis City MO-
St. Louis MO-
1258 PM CDT Fri Jun 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BOND COUNTY IN
SOUTH CENTRAL ILLINOIS...NORTH CENTRAL MONROE...CENTRAL MADISON...ST.
CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND SOUTH CENTRAL ST. LOUIS
COUNTIES IN EAST CENTRAL MISSOURI AND SOUTHERN ST. LOUIS CITY WILL
EXPIRE AT 100 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
and lightning are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
south central and southwestern Illinois...and east central Missouri.
LAT...LON 3831 8992 3851 9041 3874 9006 3900 8983
3900 8959
TIME...MOT...LOC 1757Z 294DEG 39KT 3866 8962 3839 8998
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 21, 5:51 AM CDT, 6 hours 3 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 AM CDT Fri Jun 21 2019 .SHORT TERM... (Through Late Tonight) Issued at 245 AM CDT Fri Jun 21 2019 An MCS over southern Nebraska and northern Kansas will move eastward into northeast MO later this morning, likely after 15Z. Although it should be gradually weakening by this time, there may still be the potential for strong wind gusts. At the same time isolated to scattered convection will develop across central and southeast MO just ahead of a warm front which will be advancing northeastward through our forecast area today. The MCS will continue to move eastward through west central IL early this afternoon with new convection likely developing along the outflow boundary extending southwest of the MCS this afternoon as the atmosphere becomes quite unstable after passage of the warm front as the surface dewpoints continue to rise. The only limiting factor for the development of additional convection this afternoon into this evening is the warm mid level temperatures as an upper level ridge develops over MO with 700 mb temperatures rising to around 12-14 degrees C. High temperatures will be warmer today, particularly across central and southeast MO. Another nocturnal MCS is possible across northeast MO and west central IL later tonight, along and north of a warm front extending from northern MO southeast into southern IL, and on the northern and eastern periphery of the mid level cap. Warmer low temperatures can be expected tonight, especially across central and southeast MO due to southerly surface winds along with relatively high surface dew points. GKS .LONG TERM... (Saturday through Thursday) Issued at 245 AM CDT Fri Jun 21 2019 Focus at the beginning of this period will be temperatures and resultant heat index values. Upper ridge builds into the region with deep SW flow over the region. Models have another round of storms tonight that linger into Sat morning, mainly across northern portions of the CWA. Exactly what happens beyond this is less certain. Convection could push the effective boundary south of the region, or potentially leave a boundary through the middle of the CWA. Any convective debris should clear by the afternoon, but a fair amount of CU may develop during the afternoon hours. Any residual outflow boundary would likely help dewpoints pool along the boundary. Areas of more insolation should help lower dewpoints as deeper mixing occurs. In addition to the dewpoint questions are the issues with temperatures. A major factor will be any outflow boundary in addition to convection developing in the afternoon. Generally went with a temp forecast above the median value, resulting in heat index values around 100 degrees mainly through central portions of the CWA. Best chances for precip remain Sat night and Sun as an upper trof and a number of s/w approach the region. PoPs may need to be raised for Mon as well, but this will depend upon development of any surface wave with this system. Upper level flow will become more zonal through Wed before some weak ridging builds into the area. Will keep low PoPs thru the remainder of the period with enough moisture and instability for a threat of storms, but little in the way to focus convection. Expect temps to be cooler thru Tues with lower heights across the region, then warming into the upper 80s around 90 thru the end of the period as heights rise across the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 515 AM CDT Fri Jun 21 2019 A line of thunderstorms across northwest MO and northeast KS may move east-southeastward into UIN and COU later this morning. Although these storms may dissipate before getting to the St Louis metro area there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop later this morning and this afternoon at the taf sites. Southeasterly surface winds will continue in UIN through the period, but veer around to a southerly direction by late tonight in COU and the St Louis metro area. SPECIFICS FOR KSTL: An east-southeastward moving line of thunderstorms across northwest MO and northeast KS may dissipate before getting to STL, but there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop by this afternoon. Southeasterly surface winds will veer around to a southerly direction by late tonight. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 86 75 92 75 / 30 30 20 30 Quincy 80 70 87 71 / 70 60 40 50 Columbia 86 73 90 71 / 30 30 20 60 Jefferson City 88 74 91 71 / 30 30 20 60 Salem 83 71 88 72 / 40 40 40 30 Farmington 85 73 90 71 / 30 20 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 AM CDT Fri Jun 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across northeast Missouri and west central Illinois with a chance of thunderstorms across central and southeast Missouri and southwest Illinois. Some storms may be severe today and this evening with the primary threat being damaging winds and large hail. Major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms for parts of the area each day from Saturday through Thursday. Heat index values values are forecast to be around 100 Saturday afternoon over parts of central and southeast Missouri as well as southwest Illinois. Major river flooding is forecast to continue along parts of the Mississippi and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Jun 21, 10:48 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM LIGHTNING HANNIBAL 39.71N 91.38W
06/21/2019 MARION MO 911 CALL CENTER
LARGE TREE DOWN IN HANNIBAL. TIME ESTIMATED
FROM RADAR.
&&
JPGLocal storm report, Jun 21, 10:50 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG NEW CANTON 39.64N 91.10W
06/21/2019 PIKE IL EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN IN NEW
CANTON VIA EM AND 911 CALLS.
&&
MRBLocal storm report, Jun 21, 11:00 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL PITTSFIELD 39.61N 90.81W
06/21/2019 E1.00 INCH PIKE IL EMERGENCY MNGR
ALSO 60MPH PLUS WINDS.
&&
JPGLocal storm report, Jun 21, 11:01 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM TSTM WND GST PITTSFIELD 39.61N 90.81W
06/21/2019 E60 MPH PIKE IL EMERGENCY MNGR
ALSO QUARTER SIZE HAIL.
&&
JPGLocal storm report, Jun 21, 11:40 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL WHITE HALL 39.44N 90.40W
06/21/2019 E0.25 INCH GREENE IL BROADCAST MEDIA
&&
JPGLocal storm report, Jun 21, 11:43 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 2 W WINFIELD 39.00N 90.77W
06/21/2019 M0.25 INCH LINCOLN MO PUBLIC
PEA-SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:39 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 66 min |
| Jun 21, 10:01 AM CDT | Tornado Warning | LSX | Adams, Pike | 44 min |
| Jun 21, 10:17 AM CDT | Tornado Warning | LSX | Pike | 28 min |
| Jun 21, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Calhoun, Pike | 63 min |
| Jun 21, 10:35 AM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 55 min |
| Jun 21, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 51 min |
| Jun 21, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 60 min |
| Jun 21, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 58 min |
| Jun 21, 11:22 AM CDT | Tornado Warning | LSX | Greene, Macoupin | 38 min |
| Jun 21, 11:45 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Montgomery | 60 min |
| Jun 21, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
| Jun 21, 3:35 PM CDT | Heat Advisory | LSX | Madison, Saint Clair | 19 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 9 more | 21 hr |
| Jun 21, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 2 more | 54 min |
| Jun 21, 9:43 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau, Montgomery and 1 more | 62 min |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Jun 21, 3:44 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.